Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 14, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 4:13 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 4:13 PM MDT (22:13 UTC)
Expired
Jul 14, 2021, 4:45 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS85 KCYS 142213
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021
 
WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Laramie County.

LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
      4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514 

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:27 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 14, 2:27 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
227 PM MDT Wed Jul 14 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 215 PM MDT Wed Jul 14 2021

Easterly upslope flow east of the Laramie Range behind yesterday's
cold frontal passage along with southwest flow farther west has
setup a dryline boundary along the South Laramie Range. CU fields
developing over the high terrain the past few hours has initiated
a couple storms early this afternoon and will continue to do so
along the CO/WY border into the early evening. Farther north,
lower level stratus has remained in place for longer duration and
minimal CU development has been noted on latest satellite imagery.

Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE
over the South Laramie Range which has been building as 1745z
research sounding from Fort Collins analyzed around 850 J/kg. Low
level inversion suggests storms might struggle once removed from
the higher terrain until later this afternoon, otherwise a fairly
moist profile was noted. Hi-Res guidance has storm activity mostly
ending around 9 PM this evening. Hail, heavy downpours, and
frequent lightning will be the main hazards. Temperatures will be
5-10 degrees warmer Thursday afternoon with the chance for storm
development along the Laramie Range once again, however coverage
should be more isolated than today.

.LONG TERM...(Friday through Wednesday)
Issued at 215 PM MDT Wed Jul 14 2021

Scattered showers and storms will be possible again on Friday over
the Laramie Range as well as near a boundary looking to set up
close to the Pine Ridge in the northern NE Panhandle. Shortwave
energy will provide additional lift for these storms before 500mb
height rises build a 5940+ meter upper level ridge across the
area this weekend and early next week. these anomalously high
500mb heights look to persist through much of next week which will
rise temperatures into the 90s for much of southeast Wyoming and
the Nebraska Panhandle for numerous consecutive days. Adjusted the
forecast towards the NBM 75th percentile MaxTs for Monday through
Wednesday. Models begin to attempt to breakdown this pattern late
next week into next weekend with multiple passing Pacific waves.

&&

.AVIATION...(For the 18Z TAFS through Thursday morning)
Issued at 1140 AM MDT Wed Jul 14 2021

Low stratus clouds remain across portions of southeast Wyoming and
western Nebraska, but are currently lifting early this afternoon
with increasing sunshine over the plains.  Another round of showers
and thunderstorms are expected, but should mainly be confined to
KLAR, KCYS, and possibly KSNY later in the day.  Low stratus and
possibly some fog is forecast to develop across the eastern plains
late tonight as surface wind shift into the southeast.

HAZARDS/WEATHER TRENDS: Conditions will become prevailing VFR over
the next hour or two (18z to 19z) across all terminals with a chance
of some brief MVFR VIS/CIG in the heaviest showers and thunderstorms
around KCYS and KLAR between 20z today and 03z Thursday.  Widespread
IFR to LIFR conditions expected to beginning around 09z Thursday
for most western Nebraska terminals and at KCYS.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Wed Jul 14 2021

Minimal fire weather concerns the rest of today and Thursday with
cooler temperatures ahead of the warm up headed into the weekend
and early next week. Slightly above normal temperatures this
starting Friday will continue through Sunday before the hot and
dry conditions arrive early next week. Afternoon RHs look to drop
into the teens west of the Laramie Range as well as over east-
central Wyoming, however winds look to remain below critical
levels as high pressure builds into the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MB
LONG TERM...MB
AVIATION...TJT
FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
237 PM MDT Wed Jul 14 2021

WYZ103-105>108-110>119-152045-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered strong thunderstorms possible through this evening,
especially along and adjacent to the South Laramie Range near the
Colorado border. Frequent lightning, heavy rainfall, and quarter
size hail is possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon thunderstorms are expected to develop on a daily
basis...mainly in the afternoon...in and around our southeast
Wyoming mountains. Severe thunderstorms are not expected at this
time.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and south central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 14, 3:08 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             1 NNW FEDERAL           41.29N 105.11W
07/14/2021  E1.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            HAIL FELL FOR TEN MINUTES FROM 251 TO 301.

&&

WM
Local storm report, Jul 14, 3:22 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             7 W WARREN AF BASE      41.15N 105.00W
07/14/2021  M1.25 INCH       LARAMIE            WY   PUBLIC

            REPORTS OF QUARTER TO HALF DOLLAR-SIZED
            HAIL.

&&
Local storm report, Jul 14, 3:29 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             2 ESE FEDERAL           41.26N 105.06W
07/14/2021  M0.75 INCH       LARAMIE            WY   PUBLIC

            RECEIVED REPORT AND PHOTO OF BROKEN HOME
            WINDOW VIA TWITTER. 1.5 INCHES OF HAIL
            ACCUMULATION ON GROUND.

&&

MB
Local storm report, Jul 14, 3:32 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             8 SSE FEDERAL           41.16N 105.04W
07/14/2021  E1.75 INCH       LARAMIE            WY   PUBLIC

&&

WM
Special weather statement, Jul 14, 3:41 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
341 PM MDT Wed Jul 14 2021

WYZ116>118-142215-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
341 PM MDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
415 PM MDT...

At 341 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Warren AFB, or 13 miles west of Cheyenne, moving
southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Warren AFB.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 7.
 Interstate 80 in Wyoming between mile markers 344 and 359.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4114 10515 4115 10488 4100 10479 4100 10514
      4101 10514
TIME...MOT...LOC 2141Z 330DEG 19KT 4108 10503

Trudel
Special weather statement, Jul 14, 4:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021

WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Laramie County.

LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
      4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:42 PM MDTSpecial Weather StatementCYSConverse33 min
Jul 13, 7:13 PM MDTSpecial Weather StatementCYSConverse32 min
Jul 14, 1:52 PM MDTSpecial Weather StatementCYSLaramie38 min
Jul 14, 2:43 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 14, 2:46 PM MDTSevere Thunderstorm WarningCYSLaramie29 min
Jul 14, 2:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 14, 3:11 PM MDTSevere Thunderstorm WarningCYSLaramie34 min
Jul 14, 3:41 PM MDTSpecial Weather StatementCYSLaramie34 min
Jul 14, 5:08 PM MDTSpecial Weather StatementCYSLaramie37 min
Jul 13, 10:30 PM MDTSpecial Weather StatementCYSBox Butte, Scotts Bluff45 min
Jul 13, 10:54 PM MDTAreal Flood AdvisoryCYSScotts Bluff17 min
Jul 13, 11:07 PM MDTFlash Flood WarningCYSScotts Bluff2 hr
Jul 13, 11:08 PM MDTSpecial Weather StatementCYSBanner37 min
Jul 13, 11:16 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff44 min
Jul 13, 11:31 PM MDTFlash Flood WarningCYSBanner, Morrill, Scotts Bluff2 hr

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.